MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Device Damaged Prior to Use (2284); Scratched Material (3020)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not used.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
Reportedly, during opening of the pcb00 7.0 diopter intraocular lens (iol) package, the technician noticed a scratch on the lens.The lens was not used.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 07/06/2017.Device returned to manufacturer? yes.Device evaluation: the product was received for evaluation.Visual inspection at 10x microscope magnification was performed.The plunger and pushrod were not in the advanced position in the preloaded insertion system.No assembly error and/or defect were observed in the preloaded insertion system related to the manufacturing process.Residues of viscoelastic solution were not observed on the cartridge.The lens was observed properly seated in the lens storage area of the lower body.The lens was removed from the preloaded system to perform a visual inspection.Loose particles were observed on the lens related to the handling of the unit out of a sterile environment.No product damage was observed to the lens.Based on the evidence observed, it can be concluded that the preloaded insertion system was not used.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional investigation request for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6599892
Report Number2648035-2017-00964
Device Sequence Number10825055
Product Code HQL
UDI-Device Identifier05050474558007
UDI-Public(01)05050474558007(17)200302
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/02/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2017
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer06/21/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date07/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1